The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Atripla, diaria and gas

Oct 24, 2012

I take for 4 years Atripla and i have almost always diaria, gas and very very bad smell at my poop and gas.

Should i change medicine? any way to solve these in an other more physical sollution?

thank you

Response from Dr. Henry

Stomach/gas problems are common in the general population and perhaps even more common in HIV+ persons. There are many common causes including good intolerance (ie lactose, gluten, legumes), irritable bowel syndrome, stress, poor eating habits, numerous infections, ulcerative colitis and many more. That being said some patients may have persistent gut problems from Atripla (< 10% in my experience) so a good medical assessment is recommended to decide whether a gut work up is indicated or should a trial switch to other HIV meds be considered (not sure what would be a clearly better HIV regimen from the gut perspective). KH

Red spots
taking complera

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint